MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; DF59NC

LEONHARD LANG GMBH SKINTACT; DF59NC
Model Number SKINTACT
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The retained samples of the same lot have been inspected visually and tested electrically.The samples were found to perform within limits.No faults could be detected.The investigation of the involved sample showed that one wire of the cable was cut about 10cm after the sternum electrode.The cut was smooth.So we can exclude that the cable was torn.The pouch was torn open.So we can exclude that the cable was cut in the process of cutting open the pouch.A review of the electrode assembly and packaging line was performed.The way the components and then the assembled electrode set are handled and separated at several steps in the process makes it inconceivable that a cut through cable is not noticed during assembly.In addition, in the entire assembly line no blades or sharp objects are used or present, which could create such a cut.Furthermore, cutting a wire would result in one of the two electrodes becoming severed from the set and thus next to impossible to be packaged into the pouch.We are therefore convinced that the damage to the electrode set (cut wire) had neither happened prior or during assembly nor during packaging.The sequence of action in the incident was described as opening the pouch, then attaching the electrodes to the patient.The severed cable was noticed when the connector was plugged into the defibrillator.As the wire was actually cut very close to the sternum electrode (10 cm = 4 in), it is hard to imagine, a severed cable was not immediately noticed when attaching the electrode to the patient.The set is also a pre-connect model (cable and connector protrude from the sealed pouch), which most users keep already plugged into the defibrillator before opening the pouch to remove the electrodes.We therefore believe the cable has been cut most likely during the procedure.To further investigate this matter we have requested additional information on the procedure.The user responded: "as far as i remember, the clothing was cut off.The defib was sat on the bed with the patient on the floor.I assume the manufacturers think the leads were cut.I suppose it's possible, but i think one of us opened the pads whilst the other cut the clothes." we assume that the failure was caused during the procedure when cutting off the patient's clothing.We therefore consider the investigation closed.
 
Event or Problem Description
On march 08th, 2018, we have been informed about a malfunction with a defibrillation electrode set at (b)(6).A defibrillation electrode set (skintact df59nc) was connected to a zoll aed pro defibrillator."during an emergency situation", skintact df59nc were used.The pouch "was ripped open across the right side of the packet and part way across the top." "the electrodes were removed from the packet and attached to the patient.Once the electrodes were plugged into the equipment, it was noted that one of the wires was cut.The electrodes were removed and a second pack used." no further information on the patient, the procedure and the skin preparation have been disclosed so far.There was no reported harm to the patient.

Brand Name
SKINTACT
Common Device Name
DF59NC
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
MDR Report Key7395178
Report Number8020045-2018-00003
Device Sequence Number723129
Product Code MKJ
UDI-Device Identifier19005531506449
UDI-Public(01)19005531506449
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberSKINTACT
Device Catalogue NumberDF59NC
Device Lot Number171009-0971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;